Alert archive / Connecticut / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 19, NWS New York, NY

July 1, 2012Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 1, 2012, 3:25 PM EDT for Southeastern Connecticut Planning Region, Connecticut. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 3:25 PM EDT (19:25 UTC)
Expired
Jul 1, 2012, 4:15 PM EDT
In force
50 min
Issued by
NWS New York, NY
Area
Storm-based polygon

County Southeastern Connecticut Planning Region, CT

The radar

The Boston radar (KBOX), 84 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 3:50 PM EDTHAIL 1.25Preston, CTHALF DOLLAR SIZE HAIL.
Jul 1, 3:53 PM EDTHAIL 1Norwich, CT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 1, 1:35 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1757 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

381 
WUUS51 KOKX 011925
SVROKX
CTC011-012015-
/O.NEW.KOKX.SV.W.0019.120701T1925Z-120701T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
325 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...

* UNTIL 415 PM EDT...

* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LEBANON...OR 7 MILES NORTHWEST OF NORWICH...AND MOVING EAST AT 20
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PRESTON AND VOLUNTOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4142 7179 4142 7180 4154 7232 4170 7227
      4171 7225 4172 7225 4171 7222 4167 7217
      4167 7212 4164 7198 4165 7180 4164 7178
TIME...MOT...LOC 1925Z 283DEG 19KT 4161 7217

$$

MALOIT
2 follow-up statements
783 
WWUS51 KOKX 011957
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
357 PM EDT SUN JUL 1 2012

CTC011-012015-
/O.CON.KOKX.SV.W.0019.000000T0000Z-120701T2015Z/
NEW LONDON CT-
357 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN NEW LONDON COUNTY...

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FRANKLIN TO
PRESTON...OR ALONG A LINE EXTENDING FROM WILLIMANTIC TO NORWICH...
MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
STONINGTON...JEWETT CITY AND VOLUNTOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4142 7179 4142 7180 4154 7232 4170 7227
      4171 7225 4172 7225 4171 7222 4167 7217
      4167 7212 4164 7198 4165 7180 4164 7178
TIME...MOT...LOC 1957Z 295DEG 21KT 4166 7211 4152 7196

$$

MALOIT
481 
WWUS51 KOKX 012014
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
414 PM EDT SUN JUL 1 2012

CTC011-012023-
/O.EXP.KOKX.SV.W.0019.000000T0000Z-120701T2015Z/
NEW LONDON CT-
414 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NEW LONDON COUNTY
WILL EXPIRE AT 415 PM EDT...

THE STORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE WARNING 
FOR NORTHERN NEW LONDON COUNTY WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4142 7179 4142 7180 4154 7232 4170 7227
      4171 7225 4172 7225 4171 7222 4167 7217
      4167 7212 4164 7198 4165 7180 4164 7178
TIME...MOT...LOC 2013Z 295DEG 21KT 4162 7200 4148 7185

$$

MALOIT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:57 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 1, 1:57 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
157 PM EDT SUN JUL 1 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL REMAIN NEARBY TODAY...THEN PASS TO THE
SOUTHEAST THIS EVENING. WEAK HIGH PRESSURE BUILDS MONDAY THROUGH
TUESDAY. A WARM FRONT WILL APPROACH FROM THE SOUTHWEST TUESDAY
NIGHT AND LIFT THROUGH WEDNESDAY MORNING...FOLLOWED BY A COLD
FRONT LATE WEDNESDAY INTO THURSDAY MORNING. WEAK HIGH PRESSURE
WILL THEN BUILDS IN THROUGH FRIDAY NIGHT. ANOTHER COLD FRONT WILL
APPROACH FROM THE NORTH ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM...UPDATED WEATHER
TO INCLUDE ENHANCED WORDING WITH DAMAGING WINDS THE PRIMARY THREAT.
WITH THE SCATTERED NATURE OF THE STORMS KEPT POPS AT CHANCE.

DEW POINTS REMAINING IN THE MID 60S AND UPDATED THROUGH THIS
AFTERNOON WITH HIGHER DEW POINTS. OTHERWISE REMAINDER OF THE
FORECAST ON TRACK.

MID/UPPER LEVEL TROUGH OVER THE NORTHEAST WILL AMPLIFY SOMEWHAT
TODAY...WITH GRADUAL LOWERING HEIGHTS THE RESULT.

SURFACE INSTABILITY INCREASES THIS AFTERNOON DUE TO SFC HEATING
AND COOLING ALOFT. ALSO HAVE A VORT MAX APPROACHING THIS
AFTERNOON AND THE SURFACE BOUNDARY IN THE VICINITY. THE
COMBINATION WILL BE ENOUGH FOR THE CHANCE OF ISOLATED TO WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON INTO
THIS EVENING.

STORMS HAVE BEGUN TO DEVELOP AROUND 17Z ACROSS THE LOWER HUDSON
VALLEY INTO CONNECTICUT.

FLOW MORE SOUTHWEST TO SOUTH AND DEW POINTS HAVE REMAINED IN THE
LOWER TO MID 60S. DO NOT SEE MUCH IN THE WAY OF DEW POINTS MIXING
OUT THIS AFTERNOON AND RAISED THE DEW POINTS THROUGH THIS
AFTERNOON A COUPLE OF DEGREES. THIS HAS RESULTED IN HEAT INDICES
IN THE NYC METRO REACHING INTO THE MID AND UPPER 90S THIS
AFTERNOON...SO WILL KEEP THE HEAT ADVISORY IN PLACE.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE OCEAN BEACHES
TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
ANY EVENING SHOWERS/TSTMS WILL GIVE WAY TO CLEARING AS DIURNALLY
DRIVEN INSTABILITY WANES.

UPPER JET AND TROUGH AXIS PUSHES EAST...SENDING THE WEAK SFC FRONT
EAST OF THE AREA. WEAK SFC HIGH PRESSURE BUILDS FROM THE
NORTHWEST...RESULTING IN A DRYING NW LOW LEVEL FLOW.

THIS SHOULD RESULT IN SLIGHTLY COOLER TEMPERATURES TONIGHT AND
MONDAY. HOWEVER...STILL ANTICIPATE TEMPS A FEW DEGREES ABOVE
NORMAL. FOLLOWED A MOS BLEND THIS TIME FRAME.

DURING THE DAY MONDAY...MARGINAL INSTABILITY IN PLACE AS BOUNDARY
LAYER HEATS UP. COOLER TEMPS ALOFT COURTESY OF MID/UPPER LEVEL
TROUGH. AN ISOLATED SHOWER OR THUNDERSTORM WILL REMAIN IN THE FCST
AS H7-H5 VORTICITY ADVECTION MOVES THROUGH...POSSIBLY PROVIDING
ENOUGH LIFT.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
UPPER RIDGING BUILDS IN MON NIGHT-TUE NIGHT...KEEPING CONDITIONS
BASICALLY DRY...THOUGH DO HAVE SLIGHT CHANCE POP LATE TUE NIGHT
AHEAD OF AN APPROACHING WARM FRONT.

A NORTHERN STREAM SHORTWAVE APPROACHES WED MORNING...THEN PUSHES
THROUGH WED AFTERNOON/EVENING...WITH CHANCE POPS FOR SHRA/TSTMS
WITH ITS PASSAGE. RIDGING THEN BUILDS BACK IN ALOFT FROM LATE
WED NIGHT THROUGH FRI NIGHT...WITH DRY BUT INCREASINGLY WARM
CONDITIONS ACROSS THE REGION. ANOTHER NORTHERN STREAM SHORTWAVE
APPROACHES SATURDAY...WITH SLIGHT CHANCE POPS AHEAD OF IT.

TEMPS SHOULD BE ABOUT 5 DEGREES ABOVE NORMAL. DEWPOINTS IN THE
UPPER 50S WILL KEEP HEAT INDICES AT OR BELOW AIR TEMPERATURES.

FROM TUE NIGHT-SAT...BLENDED PREVIOUS FCST WITH MOSGUIDE BIAS
CORRECTED GRIDS...WITH TEMPS CONTINUING TO RUN A FEW DEGREES
ABOVE NORMAL. DEWPOINTS SHOULD REMAIN RELATIVELY LOW...SO HEAT
INDICES SHOULD NOT GET MUCH ABOVE AIR TEMPERATURES UNTIL MAYBE SAT.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR THROUGH THE TAF PERIOD. THE ONLY EXCEPTION WOULD BE IN ANY
SHRA/TSRA THAT DEVELOP WITHIN THE REGION AND THE RESULTING VSBY
REDUCTION IF THEY ARE HEAVY. HOWEVER...ONLY EXPECTING SCT COVERAGE
THIS AFTERNOON MAINLY BETWEEN 19-23Z WITH THE FRONTAL BOUNDARY
MOVING WITHIN THE REGION AND THEREFORE LEFT AS VCTS IN TAFS. QUICK
AMENDMENTS WITH TEMPOS OF TSRA MAY BE NECESSARY IF COVERAGE
INCREASES OF CELLS ON RADAR. ALSO...WITHIN SOME THUNDERSTORMS...GUSTY
WINDS AND HAIL WILL BE POSSIBLE.

THIS IS ALSO MAKING WIND FORECASTS MORE UNCERTAIN THIS AFTERNOON
WITH VARIANCE OF ABOUT 30 DEGREES AT TIMES. EAST OF THE
BOUNDARY...SEA BREEZES ARE LIKELY WITH MORE SOUTHERLY WINDS. TO
THE WEST OF IT...MORE OF A SW-W FLOW IS LIKELY. SUSTAINED WINDS
MAINLY LESS THAN 10 KTS...INCREASING TO 10-15 KT THIS AFTERNOON.
GUSTS BETWEEN 15 AND 20 KT ARE EXPECTED THIS AFTERNOON BUT
FREQUENCY COULD BE MORE INTERMITTENT.

TONIGHT...EXPECT ANY SHRA/TSRA TO DIMINISH WITH VFR CONDITIONS
AS WELL AS LIGHT WINDS.

OUTLOOK FOR 18Z MON THROUGH FRI...
.MON-MON NIGHT...MOSTLY VFR. SLIGHT CHANCE OF AN AFTERNOON/EARLY
EVENING SHOWER OR TSTM.
.TUE...VFR. CHANCE OF A LATE DAY TSTM.
.TUES NIGHT-WED...CHANCE OF TSTMS WITH MVFR OR LOWER CONDS.
.WED NIGHT-THU...MOSTLY VFR. SLIGHT CHANCE OF A SHOWER OR TSTM.
.FRI...MAINLY VFR.

&&

.MARINE...
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM...UPDATED WEATHER
GRIDS FOR THE WATCH.

NO CHANGES TO THE WINDS AND SEAS AT THIS TIME.

WINDS AND SEAS WILL REMAIN BELOW SCA LEVELS THROUGH
THURSDAY...WITH WINDS AT OR BELOW 10 KT THROUGH THE PERIOD. THE
ONLY EXCEPTION WILL BE THE STRONGER LATE DAY/EVENING SEA BREEZES
THAT DEVELOP. IN ADDITION...ANY THUNDERSTORMS THAT MOVE ACROSS THE
AREA WATERS MAY PRODUCE BRIEF PERIODS OF SMALL CRAFT CONDITIONS.

&&

.HYDROLOGY...
MAINLY DRY WITH SCATTERED TO ISOLATED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS TODAY AND AGAIN MONDAY. EXPECTED TOTAL BASIN
AVERAGE RAINFALL REMAINS LESS THEN 1/10 INCH. HOWEVER...LOCALIZED
HEAVY RAIN IS A POSSIBILITY WITH ANY THUNDERSTORMS THAT DO DEVELOP
AS PW WILL BE NEAR 1.3 INCHES TODAY. THE ATMOSPHERE WILL BE
SLIGHTLY DRIER MONDAY. AS SUCH...ANY HEAVY DOWNPOURS ARE LESS
LIKELY.

NO SIGNIFICANT RAINFALL IS EXPECTED MONDAY NIGHT-TUESDAY NIGHT.
THERE IS THE POTENTIAL FOR TSTMS ON WEDNESDAY. BASIN AVERAGE QPF
LIKELY WILL BE LESS THAN A 1/2 AN INCH...WITH LOCALIZED HEAVIER
RAINFALL POSSIBLE UNDER ANY STRONGER CONVECTION.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES ARE INCREASING WITH THE APPROACH OF THE
FULL MOON ON TUESDAY. WILL HAVE TO MONITOR EVENING HIGH TIDES OVER
THE NEXT FEW DAYS FOR THE POSSIBILITY OF LOCALIZED MINOR COASTAL
FLOODING.

&&

.CLIMATE...
FORECAST AND RECORD HIGH TEMPS FOR TODAY JULY 1...

LOCATION..........FORECAST HIGH...RECORD HIGH...YEAR
CENTRAL PARK NY.........94............100.......1901
LAGUARDIA NY............98.............97.......1964
KENNEDY NY..............92............102.......1963
NEWARK NJ...............97............100.......1963
ISLIP NY................91.............87.......2001
BRIDGEPORT CT...........90.............95.......1963

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NYZ072>075-176-
     178.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...PW
NEAR TERM...MET
SHORT TERM...PW
LONG TERM...PW
AVIATION...JM
MARINE...MET
HYDROLOGY...PW
TIDES/COASTAL FLOODING...
CLIMATE...
Hazardous weather outlook, Jul 1, 1:38 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
138 PM EDT SUN JUL 1 2012

NYZ072>074-176-021000-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
138 PM EDT SUN JUL 1 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-021000-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
138 PM EDT SUN JUL 1 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-081-179-021000-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-SOUTHERN NASSAU-
138 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-021000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
138 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-078-079-177-021000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-NORTHERN NASSAU-
138 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 1, 2:54 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
254 PM EDT SUN JUL 1 2012

CTZ008-011945-
NORTHERN NEW LONDON-
254 PM EDT SUN JUL 1 2012

...STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NEW LONDON COUNTY...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARLBOROUGH...OR 6 MILES NORTH OF EAST
HAMPTON...AND MOVING EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR LEBANON BY 315 PM.

SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO
ONE INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND POSSIBLY MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4157 7201 4156 7246 4159 7247 4159 7242
      4160 7242 4160 7234 4164 7234 4168 7227
      4169 7227 4172 7224 4167 7217 4167 7215
      4165 7201

MALOIT
Special weather statement, Jul 1, 2:55 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
255 PM EDT SUN JUL 1 2012

CTZ008-011930-
NORTHERN NEW LONDON-
255 PM EDT SUN JUL 1 2012

...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN NEW LONDON COUNTY...

AT 252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PRESTON...OR 6 MILES NORTHEAST OF NORWICH...
AND MOVING EAST AT 20 MPH.

THIS STORM WILL BE...
  NEAR VOLUNTOWN BY 310 PM.

SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO
ONE INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND POSSIBLY MINOR FLOODING OF POOR
DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4146 7179 4151 7210 4166 7207 4164 7192
      4165 7187 4165 7180 4164 7178

MALOIT
Local storm report, Jul 1, 3:07 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
307 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0302 PM     HAIL             NANUET                  41.10N  74.02W
07/01/2012  E1.00 INCH       ROCKLAND           NY   TRAINED SPOTTER

&&

TFM
Local storm report, Jul 1, 3:16 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
316 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             WOLCOTT                 41.61N  72.98W
07/01/2012  E1.75 INCH       NEW HAVEN          CT   TRAINED SPOTTER

&&

TFM
Local storm report, Jul 1, 3:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
319 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             WATERBURY               41.56N  73.04W
07/01/2012  E1.00 INCH       NEW HAVEN          CT   TRAINED SPOTTER

&&

TFM
Local storm report, Jul 1, 3:21 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
321 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             SPRING VALLEY           41.11N  74.05W
07/01/2012  E1.00 INCH       ROCKLAND           NY   TRAINED SPOTTER

&&

TFM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:42 PM EDTSpecial Weather StatementOKX63 min
Jul 1, 2:54 PM EDTSpecial Weather StatementOKX51 min
Jul 1, 2:55 PM EDTSpecial Weather StatementOKX35 min
Jul 1, 3:01 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region44 min
Jul 1, 3:36 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region39 min
Jul 1, 4:08 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Southeastern Connecticut Planning Region37 min
Jul 1, 4:17 PM EDTSpecial Weather StatementOKX28 min
Jul 1, 4:28 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region17 min
Jul 1, 5:25 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region24 min
Jul 1, 5:27 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region48 min
Jul 1, 5:51 PM EDTSpecial Weather StatementOKX24 min
Jul 1, 6:01 PM EDTSpecial Weather StatementOKX29 min
Jul 1, 6:04 PM EDTSevere Thunderstorm WarningOKXSoutheastern Connecticut Planning Region41 min
Jul 1, 6:16 PM EDTSevere Thunderstorm WarningOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region44 min
Jul 1, 6:23 PM EDTAreal Flood AdvisoryOKXLower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region52 min
Jul 1, 7:03 PM EDTSpecial Weather StatementOKX42 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.